Multiplicities of degenerations of matrices and mixed volumes of Cayley polyhedra

Alexander Esterov

Journal of Singularities
volume 6 (2012), 27-36
Proceedings of the Workshop on Singularities in Geometry and Applications, Będlewo, 5 – 21 May 2011

Received: 26 December 2011. Received in revised form: 29 July 2012.

DOI: 10.5427/jsing.2012.6d

Add a reference to this article to your citeulike library.


Using a certain Pick-type formula for the mixed volume of Cayley polyhedra, we compute the multiplicity of the isolated common zero of the maximal minors for a matrix of generic homogeneous polynomials of given degrees.

Author(s) information:

Alexander Esterov
National Research University
Higher School of Economics
Faculty of Mathematics NRU HSE
7 Vavilova 117312 Moscow, Russia